I have been on Statin of a little over a month. I have been having alot of flairs and ended up in Spasm went to the urgent care and was given pain meds. Hydromorphine, it helped but as soon as it wore off the pain is back.
This last week it has been constant spasming. I went to my PCP today and she said the thinks it may be the statin she also said if it is, expect the pain for a few more weeks. She took me off of the statin and gave me more hydro morphine.
When I first started spasming last week I took a Morphine sulphate and it didnt help at all and i started having abdominal cramping, the doc said i was intollerent and thats why he gave me the Hydo. So when I went to my PCP today she changed my pain contract to the Hydo perminantly. I have notice I dont have hardly any side effects with it. Only sound sensitivity. Load noises make my ears ring but i can live with that.
Hey i was reading your post and was curious to as what statin pain medication was? I have never heard of this before. What exactly is this?
Sorry, the statin is a cholesterol medication. One on the side effects can be muscle break down cause pain and weekness. So I guess my point was how is some one with Fibro suppose to know if it is a statin reaction or a fibro flare?
I guess the muscle break dawn is pretty serious she said if i dont inprove in 3 weeks I will have to have some physical theropy to rebuild the broke down muscle.
I guess what I dont understand is why would someone be on that if it causes muscle break down. Why would someone prescribe that for someone with fibromyalgia. It just doesn't make any sense. My guess is that it might just be your fibro acting up. Fibro can act up at any time. I see it usually happen with me when the weather changes. I hope that you get this figured out and everything. And i hope that rehibilitation isn't the answer. Good luck-karen
I guess the only thing to do is watch for a major difference in your pain. If you pain increases and becomes chronic you should tell your Dr. Also you can call your pharmacy and ask what side effects to watch fo pain wise. I am still having alot of pain and the Dr. said it could take 3 weeks or more to mellow out and if it doesnt I will have to come in for PT.
If anyone was taking a Statin prior to being diagnosed with Fibromyalgia, then their is a possibility that the statin could have caused the fibro. Also if you have Fibromylagia and are taking a Statin I would recommend that you start searching the web for the side effects of these meds. I have recently learned so much that I threw my Lipitor in the garbage. Lipitor is a cholesterol medication that is a statin. I was taking this medication for over a year and a half and was diagnosed with Fibromyalgia this past February. You won't ever find a doctor that will admit the damage that statins can do, but the information is on the web. I do wish everyone a good day.
Posterolateral Fusion & Infuse with Laminectomy on L4,L5,S1 June 2003
Instrumentation = 2 Rods, 6 Screws, 2 Disc Spacers ~CERVICAL~
Straightening of the Normal Cervical Lordosis.
Mild Congenital Narrowing of the Spinal Canal.
C4-5, C5-6, C6-7 Herniated Discs
C4-5 & C5-6 , Cord Flattening at these levels.
Kathy, there are alternatives to statins...one is to take niacin under a doctors care. You may need to research this, and then bring that research to your doctor. You don't have to take a statin just because the doctor recommends it. ALSO, my husband had a great deal of discomfort and bad headaches from Lipitor, and then he was switched to zocor and has had very few side effects. So , possibly another statin may work better for you.